MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-DAV
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a fenestrated endovascular repair procedure, a cxi support catheter separated.The catheter was reportedly inserted into an aortic graft that was already in situ, resulting in separation of the distal portion of the catheter, which was retained in the patient.The patient was sent to interventional radiology for further surgery at a later time, where the catheter was successfully removed with a snare.Additional information has been requested.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a fenestrated endovascular repair procedure, a cxi support catheter separated.The catheter was reportedly inserted into an aortic graft that was already in situ, resulting in separation of the distal portion of the catheter, which was retained in the patient.The patient was sent to interventional radiology for further surgery at a later time, where the catheter was successfully removed with a snare.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the catheter should not be advanced through an area of resistance unless the source of the resistance is identified under fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the ifu also states ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.Per the reporter, insertion of the catheter into a pre-existing aortic graft resulted in separation of the distal portion of the catheter.It is possible that the catheter became caught on or in the graft material, leading to separation; however, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17641863
Report Number1820334-2023-01166
Device Sequence Number20231677
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)260301(10)15247998
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number15247998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown